Alert archive / Puerto Rico / Areal Flood Warnings in 2012
Areal Flood Warning 31, NWS JSJ
NWS JSJ issued this areal flood warning at May 8, 2012, 7:06 PM CDT. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 8, 2012, 7:06 PM CDT (00:06 UTC)
- Expired
- May 9, 2012, 5:00 AM CDT
- In force
- 10 hr
- Issued by
- NWS JSJ
- Area
- Storm-based polygon
- Flood severity
- None
What forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS JSJ wrote its last area forecast discussion before this areal flood warning went out at May 8, 3:19 PM CDT, 3 hours 47 minutes earlier.
Area forecast discussion, May 8, 3:19 PM CDT, 3 hours 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN JUAN PR 419 PM AST TUE MAY 8 2012 .SYNOPSIS...A SOUTHWEST JET CORE STRENGTHENS OVER PUERTO RICO BETWEEN NOW AND WEDNESDAY AFTERNOON AS AN APPROACHING SHORT WAVE TROUGH DEEPENS OVER THE CENTRAL CARIBBEAN. THEN SEVERAL SMALL TROUGHS WILL PASS THROUGH BEFORE THE MAIN TROUGH PASSES ON FRIDAY. AFTER SUNDAY A RIDGE BUILDS OVER THE CARIBBEAN PUTTING NORTHWEST FLOW OVER PUERTO RICO AND THE U.S. VIRGIN ISLANDS FOR THE REST OF NEXT WEEK. AT MID LEVELS...HIGH PRESSURE CONTINUES OVER THE TROPICAL ATLANTIC THROUGH THE PERIOD. A TROUGH DIGS INTO THE CENTRAL CARIBBEAN TONIGHT THROUGH THURSDAY BUT WEAKENS BEFORE ARRIVING IN THE LOCAL AREA. HIGH PRESSURE THEN DOMINATES THE CARIBBEAN FOR THE REST OF THE FOLLOWING WEEK. AT LOWER LEVELS...HIGH PRESSURE BUILDING SOUTH INTO THE CENTRAL ATLANTIC WILL CAUSE FLOW TO BECOME MORE SOUTHEAST OVER THE LOCAL AREA AND FORCE THE WEAK TROUGH OVER THE LEEWARD ISLANDS TOWARD THE LOCAL AREA WEDNESDAY THROUGH FRIDAY...BRINGING AN INCREASE IN MOISTURE. AS SOUTHEAST WINDS INCREASE OVER THE AREA SOME DRY AIR WILL BE IMPORTED FROM THE TROPICAL ATLANTIC SATURDAY THROUGH MONDAY...BUT IT WILL BE MIXED WITH MOISTURE FROM THE SOUTHEAST RESULTING IN A DRYING TREND...THAT WILL STILL SUPPORT SCATTERED SHOWERS AND THUNDERSTORMS NEXT WEEK...ESPECIALLY DURING THE AFTERNOONS OVER THE INTERIOR OF PUERTO RICO. && .DISCUSSION...AFTER A NEARLY RAIN FREE MORNING OVER PUERTO RICO SHOWERS AND THUNDERSTORMS EXPLODED OVER THE INTERIOR DURING THE EARLY AFTERNOON LEAVING UP TO 2 TO 4 INCHES OF RAIN IN SOME AREAS. SOME OF THESE SHOWERS WILL DRIFT TOWARD THE NORTH COAST DURING THE LATE AFTERNOON HOURS. THE DRIER PERIOD THAT THE REST OF THE AREA HAS BEEN EXPERIENCING WILL GRADUALLY END TONIGHT AND TOMORROW AS MOISTURE RETURNS FROM THE SOUTHEAST WITH A WEAK TROUGH THAT WAS STATIONARY OVER THE LEEWARD ISLANDS. MOISTURE WILL CONTINUE WITH SHOWERS AND THUNDERSTORMS THROUGH FRIDAY...AND THEN BEGIN TO TAPER OFF AS AIR FROM WEST AFRICA BEGINS TO SEEP INTO THE AREA FROM THE EAST. THERE WILL BE SUFFICIENT MIXING IN THE WIDER AREA HOWEVER...TO BRING PATCHES OF MOISTURE AND KEEP AT LEAST SCATTERED SHOWERS IN THE FORECAST THROUGH THE WEEKEND. MOISTURE FROM THE EAST NORTHEAST THEN ARRIVES AND BRINGS MORE SCATTERED SHOWERS IN A TREND THAT WILL CONTINUE FOR MUCH OF THE FOLLOWING WEEK. SOME AREAS WILL HAVE SUFFICIENT RAIN NOW THROUGH FRIDAY FOR URBAN AND SMALL STREAM FLOODING. && .AVIATION...MVFR AND IFR CONDITIONS WITH MOUNTAIN OBSCURATIONS WILL CONTINUE THROUGH 09/00Z OVER THE INTERIOR OF PUERTO RICO...BUT TAF SITES WILL BE LITTLE AFFECTED EXCEPT FOR TJSJ LATE AFTERNOON AND EARLY EVENING WHEN SOME SHOWERS AND THUNDERSTORMS MAY APPROACH FROM THE SOUTHWEST. ELSEWHERE VFR CONDS WILL PREVAIL EXCEPT FOR SOME MVFR IN TNCM AND TKPK THROUGH 09/22Z. LLVL WINDS ARE SHIFTING TO THE SE AND WILL INCREASE SOMEWHAT WEDNESDAY. WINDS ABOVE 10 KFT ARE WSW-W INCREASING TO 70 KTS NEAR 40 KFT. && .MARINE...MARINE CONDS REMAIN TRANQUIL AT 4 FEET OR LESS...BUT WILL INCREASE GRADUALLY NOW THROUGH TUESDAY TO 6 FEET IN THE ATLANTIC WATERS. GENTLE TO MODERATE WINDS WILL ALSO INCREASE SOMEWHAT IN THE NEXT 6 DAYS. && .PRELIMINARY POINT TEMPS/POPS... SJU 77 86 77 84 / 20 20 40 70 STT 76 86 77 85 / 30 30 50 60 && .SJU WATCHES/WARNINGS/ADVISORIES... PR...NONE. VI...NONE. COASTAL WATERS...NONE. && 10/12
Hazardous weather outlook, May 8, 4:34 AM CDT, 14 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN JUAN PR 534 AM AST TUE MAY 8 2012 AMZ710>745-PRZ001>013-090945- SAN JUAN AND VICINITY-NORTHEAST-SOUTHEAST-EASTERN INTERIOR- NORTH CENTRAL-CENTRAL INTERIOR-PONCE AND VICINITY-NORTHWEST- WESTERN INTERIOR-MAYAGUEZ AND VICINITY-SOUTHWEST-CULEBRA-VIEQUES- THE NEARSHORE AND OFF SHORE ATLANTIC AND CARIBBEAN COASTAL WATERS- 534 AM AST TUE MAY 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PUERTO RICO AND THE ADJACENT ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. AMZ715-725-VIZ001-002-090945- ST. THOMAS ST. JOHN ADJACENT ISLANDS-ST CROIX- NEARSHORE ATLANTIC AND ADJACENT CARIBBEAN COASTAL WATERS- 534 AM AST TUE MAY 8 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE U.S. VIRGIN ISLANDS AND THE ADJACENT COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS JSJ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 8, 7:44 PM CDT | Flash Flood Warning | JSJ | 2 hr | |
| May 8, 7:45 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 8, 10:55 PM CDT | Areal Flood Warning | JSJ | 4 hr | |
| May 9, 1:44 AM CDT | Areal Flood Warning | JSJ | 6 hr | |
| May 9, 1:12 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 9, 2:56 PM CDT | Areal Flood Advisory | JSJ | 3 hr | |
| May 9, 4:00 PM CDT | Areal Flood Advisory | JSJ | 2 hr | |
| May 9, 4:11 PM CDT | Flash Flood Warning | JSJ | 61 min |
Nearby
Areal Flood Warnings in Puerto Rico, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.